Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 18, NWS Norman, OK

May 24, 1995Bryan County, Choctaw County, Oklahoma

NWS Norman, OK issued this flash flood warning at May 24, 1995, 7:10 PM CDT for Bryan County, Choctaw County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 24, 1995, 7:10 PM CDT (00:10 UTC)
Expired
May 24, 1995, 10:15 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bryan County, OK, Choctaw County, OK

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1995-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1717 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1995-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1717 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 250013
FFWOKC
OKC013-023-250315-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
710 PM CDT WED MAY 24 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     BRYAN AND CHOCTAW

INCLUDING THE FOLLOWING LOCATIONS
     BENNINGTON...BLUE...BOKCHITO...BOSWELL...CADDO...CALERA...
     COBB...DURANT...GAY...GOODLAND...HUGO...KENT...MESSER...
     ROBERTA...SOPER...UNGER AND UTICA

REPEATED HEAVY RAINFALL HAS OCCURRED ACROSS BRYAN COUNTY WITH RADAR
ESTIMATES OF OVER 2 INCHES IN THE PAST HOUR. THE HEAVIER RAINFALL IS
NOW MOVING INTO WESTERN CHOCTAW COUNTY WHERE ADDITIONAL FLOODING CAN
BE EXPECTED. FLOODING OF HOMES HAS BEEN REPORTED IN DURANT AND STREET
FLOODING IN BOSWELL.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.

LAT...LON 3395  9536 3388  9650 3413  9640 3414  9546

SC/JP
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:45 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 24, 3:45 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
340 PM CDT WED MAY 24 1995

STNRY FNT XTNDG ACRS SCNTRL OK INTO NRN TX WL BE AN INITIAL FOCUS FOR
TSTM DVLPMT THIS AFTN AND EVE. MDTLY STRG THERMAL GRAD OF NR 20 DEG
EXISTS ACRS THE FNT ALNG WITH WK CNVRGNC. SCTD TSTMS DVLPG IN THE AREA
WL CONT TO INCRS THRU EVE. MDT INSTABILITIES... HIGH DEWPTS... AND MID
LVL DRYING WL SUPPORT A FEW TSTMS WITH LRG HAIL... STRNG WINDS... AND
LCLY HVY RAINS. WL ALLOW FFA TO EXPIRE THIS AFTN... HWVR... WL MONITOR
NEED FOR REISSUANCE FOR LATE TNGT SHUD MORE ORGANIZED DVLPMNT OCCUR ACRS
AREAS THAT RECD HVY RN LAST NITE. REGION HAS RECVD LTL OR NO ADDNL RAIN
HAS OCCURRED DURG THE DAY IN THESE AREAS. SHWRS AND TSTMS XPCTD TO DVLP
FARTHER BACK TO THE NW OF THE FNT LTR TNGT AS S/W BRUSHES THE AREA WHILE
LOW AND MID LVL WAA INCREASES SMWHT. ALTHO FNT MAY WAVER A LTL TNGT...
XPCT A LTL MORE NWD MVMNT ON THURS. CHC OF SHWRS AND TSTMS WL PERSIST
INTO SAT AS UPR TROF PERSIST TO THE WEST OF THE AREA WHILE
MOIST...UNSTBL AIRMASS CONT ACRS THE REGION. TEMPS TNGT AND THURS WL BE
SENSITIVE TO MEANDERINGS OF FNT/OUTFLOW BNDRIES... BUT IN GENL WL SEE
LTL CHG SEWD OF FNT... WHILE GRDLY WRMG TO THE NW.

FCSTID=32
HBR   57  72  60  79 / 50  50  50  40
OKC   57  72  61  77 / 60  50  50  40
SPS   64  78  64  81 / 60  40  40  30
GAG   52  65  56  72 / 40  50  50  50
PNC   56  70  58  76 / 40  50  50  40
DUA   66  80  66  79 / 60  50  &50  40

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, May 24, 3:29 PM CDT, 3 hours 41 minutes before
LOCAL STORM REPORT...REPORT FOR 5/23/95...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CDT WED MAY 24 1995

TIME(CDT)     .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
              ....COUNTY LOCATION....

700-800PM     WICHITA FALLS           TX     WINDS BETWEEN 60-70 MPH
05/23/95      WICHITA                        IN WICHITA FALLS.  DAMAGE
                                             TO METAL SHEDS AND TO
                                             WOODEN FENCES WITH A 14 TO
                                             16 INCH TREE UPROOTED
                                             AT MIDWESTERN UNIVERSITY.
                                             TREES AND POWER LINES ALSO
                                             REPORTED DOWN BY PUBLIC.

MCCAMMON

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:30 PM CDTSevere Thunderstorm WarningOUNChoctaw45 min
May 24, 10:09 PM CDTFlash Flood WarningOUNBryan, Choctaw3 hr
May 25, 1:15 AM CDTFlash Flood WarningOUNBryan, Choctaw2 hr
May 25, 3:17 AM CDTSevere Thunderstorm WarningOUNBryan43 min
May 25, 6:15 PM CDTSevere Thunderstorm WarningOUNCotton45 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.